Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 161, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 10, 2016, 7:47 PM CDT for Barry County, Stone County, Missouri. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2016, 7:47 PM CDT (00:47 UTC)
- Expired
- Jul 10, 2016, 8:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Barry County, MO, Stone County, MO
The radar
The Springfield radar (KSGF), 68 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 7:52 PM CDT | TSTM WND DMG | 3 Sse Lampe, MO | REPORTS OF TREES DOWN BLOCKING HIGHWAY 86 BETWEEN HIGHWAY 13 AND HIGHWAY JJ. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.8 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3034 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1220 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
551
WUUS53 KSGF 110047
SVRSGF
MOC009-209-110130-
/O.NEW.KSGF.SV.W.0161.160711T0047Z-160711T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
747 PM CDT SUN JUL 10 2016
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BARRY COUNTY IN SOUTHWESTERN MISSOURI...
SOUTHERN STONE COUNTY IN SOUTHWESTERN MISSOURI...
* UNTIL 830 PM CDT
* AT 746 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR KIMBERLING
CITY...MOVING NORTHWEST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
TABLE ROCK LAKE... KIMBERLING CITY...
SHELL KNOB... REEDS SPRING...
GALENA... MCCORD BEND...
EMERALD BEACH... BLUE EYE...
ARROW POINT... CONEY ISLAND...
CAPE FAIR... LAMPE...
JENKINS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3650 9335 3650 9362 3682 9382 3682 9340
TIME...MOT...LOC 0046Z 132DEG 22KT 3658 9350
HAIL...1.00IN
WIND...60MPH
$$
FRYE1 follow-up statement
527
WWUS53 KSGF 110121
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
821 PM CDT SUN JUL 10 2016
MOC009-209-110130-
/O.EXP.KSGF.SV.W.0161.000000T0000Z-160711T0130Z/
BARRY MO-STONE MO-
821 PM CDT SUN JUL 10 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BARRY AND
SOUTHERN STONE COUNTIES WILL EXPIRE AT 830 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3650 9335 3650 9362 3682 9382 3682 9340
TIME...MOT...LOC 0120Z 132DEG 22KT 3658 9350
$$
FRYEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 6:15 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jul 10, 6:15 PM CDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Springfield MO 615 PM CDT SUN JUL 10 2016 ...00z Aviation Update... .SHORT TERM...(This evening through Monday) Issued at 315 PM CDT Sun Jul 10 2016 Like the past few afternoons, diurnal heating and instability linked to a fairly moist airmass will allow for the development of typical summer time pulse thunderstorms into this evening. Coverage of storms will likely be isolated and mainly confined to south central Missouri. A boundary moving south from thats night MCS that moved across Iowa may provide a focus for some activity tonight but this boundary is moving fairly slow. Normal summer time temperatures are expected for Monday with late afternoon thunderstorms again possible across the eastern Ozarks. .LONG TERM...(Monday Night through Sunday) Issued at 315 PM CDT Sun Jul 10 2016 On Tuesday a storm system moving across the northern plains will drag a front across the central plains before it stalls from Wichita to Kansas City. This will bring increased moisture and breezy conditions to the region for Tuesday. Rain chances will be greatest near the front which may impact parts of southeastern Kansas or west central missouri. An upper level wave will work to develop showers and storms over the area late Tuesday night into Wednesday morning. We may see a weak warm front attempt to move north into the area which may help to provide the focus for more than just isolated storms. THe cold front will finally push through the Ozarks Thursday morning with showers and storms impacting the area. The front will stall just south of the Ozarks and will begin to lift back north through Friday morning and afternoon. Next weekend looks to be active as well as zonal flow over the plains will look to keep thunderstorms in the regions forecast. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 615 PM CDT Sun Jul 10 2016 VFR conditions can be expected through this TAF cycle. Initially, went with VCs to cover the very slight potential for convection forming near BBG. Any storms this evening should be rather short lived. Surface winds will really be the main story over the next day or so. Southerly winds will gradually increase tonight and Monday. Gusts up to around 20kts will be possible Monday afternoon. More isolated convection can't be ruled out toward the end of this TAF cycle, however, left out VCs for now given the low confidence. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && SHORT TERM...Hatch LONG TERM...Hatch AVIATION...Frye
Hazardous weather outlook, Jul 10, 7:18 PM CDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 718 PM CDT SUN JUL 10 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-120030- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 718 PM CDT SUN JUL 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. DISCUSSION... HEAT INDICES IN THE MIDDLE 90S WILL PERSIST INTO THE MIDDLE OF THIS EVENING. ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH MID EVENING... ESPECIALLY ALONG AND EAST OF THE HIGHWAY 65 CORRIDOR. A FEW STORMS MAY PRODUCE DAMAGING WIND GUSTS OVER 60 MPH AND HAIL UP TO THE SIZE OF QUARTERS. OTHERWISE...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY THREATS WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON A DAILY BASIS. MANY LOCATIONS WILL REMAIN DRY THROUGH WEDNESDAY. A FEW OF THE STRONGER STORMS COULD PRODUCE DAMAGING WIND GUSTS AND FREQUENT LIGHTNING. MORE WIDESPREAD THUNDERSTORMS ARE EXPECTED WEDNESDAY NIGHT INTO THURSDAY AS A FRONTAL SYSTEM APPROACHES FROM THE NORTH. HEAT INDICES WILL REACH THE MIDDLE AND UPPER 90S MOST AFTERNOONS THROUGH THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) SCHAUMANN
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 7:10 PM CDT | Severe Thunderstorm Warning | SGF | Stone, Taney | 50 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.